MAUDE Adverse Event Report: ORTHOFIX, LLC BIOSTIM; 5303, SHIP ASSY., BONE GROWTH STIMULATOR, PHYSIOSTIM, US

ORTHOFIX, LLC BIOSTIM; 5303, SHIP ASSY., BONE GROWTH STIMULATOR, PHYSIOSTIM, US
Model Number 5303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device returned for analysis.Device was able to be fully charged and completed 9 hrs treatment.No heating test was processed due to prescription expired and no more treatment allowed.Cui dc ps was returned with the system.Dc power supply, battery pack, and system stimulation output parameters were tested, and are all within device specification, no anomalies noted.Prior current leak testing, visual inspection shows no noted sign of damage to power supply, device controller or foam coil.Wrap the external power supply, the device controller enclosure, and device foamed coil in foil, and passed all leakage current testing using gw instek glc-9000.A review of the dhr was performed for work order (b)(4) and all (b)(4) units from the work order passed final inspection.The review has determined that the risk assesment is still adequate.
 
Event or Problem Description
Patient reported the unit has started to shock and burn him.Treatment started on (b)(6) 2022 and he wore the unit for three days.Patient stated that the unit buned and shocked him those three days pand it left burn marks but the marks have since gone away.

Brand Name
BIOSTIM
Common Device Name
5303, SHIP ASSY., BONE GROWTH STIMULATOR, PHYSIOSTIM, US
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21679344
Report Number2183449-2025-00013
Device Sequence Number7693299
Product Code LOF
UDI-Device Identifier18257200131976
UDI-Public18257200131976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P850007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/20/2023
Device Model Number5303
Device Catalogue Number655303-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale